Department of Mathematical Sciences
 
tim-rogers

Professor

4 West 4.18

Dept of Mathematical Sciences

Email: n.f.britton@bath.ac.uk

Personal homepage

 

Nick Britton

Profile

My research interests are in Mathematical Biology, the mathematical modelling and analysis of biological systems.

Looking at my research from the biological point of view, I am interested in behavioural, population and systems ecology, epidemiology, and evolution. From the mathematical point of view, I am interested in developing models and methods to handle the inherent complexity of biological systems, with their heterogeneous components and their multiscale characteristics.

Strands of my recent research include the behavioural ecology of social insects, the analysis of defence strategies against parasitism (including disease), and the ecological and evolutionary analysis of ecosystem structure. These come together in a recent interest in understanding and potentially alleviating the causes of declining honeybee populations, through modelling their dynamics at the colony, population and ecosystem level.

My research is based in the Centre for Mathematical Biology, an interdisciplinary research centre at the University of Bath with members from across the Faculty of Science and beyond, of which I am Director.  

Publications

McQuaid, C. F. and Britton, N. F., 2015. Parasite species richness and its effect on persistence in food webs. Journal of Theoretical Biology, 364, pp. 377-382.

Franks, N. R., Stuttard, J. P., Doran, C., Esposito, J. C., Master, M. C., Sendova-Franks, A. B., Masuda, N. and Britton, N. F., 2015. How ants use quorum sensing to estimate the average quality of a fluctuating resource. Scientific Reports, 5, 11890.

Britton, N., Almeida Neto, M. and Corso, G., 2015. Which matrices show perfect nestedness or the absence of nestedness? An analytical study on the performance of NODF and WNODF. Biomath, 4 (2).

Corso, G. and Britton, N. F., 2014. The puzzling affinity between modularity and dependence asymmetry. Ecological Complexity, 20, pp. 195-200.

Planqué, R., Britton, N. F. and Slabbekoorn, H., 2014. On the maintenance of bird song dialects. Journal of Mathematical Biology, 68 (1-2), pp. 505-531.

McQuaid, C. F. and Britton, N. F., 2013. Network dynamics contribute to structure:Nestedness in mutualistic networks. Bulletin of Mathematical Biology, 75 (12), pp. 2372-2388.

McQuaid, C. F. and Britton, N. F., 2013. Coevolution of resource trade-offs driving species interactions in a host-parasite network:an exploratory model. Theoretical Ecology, 6 (4), pp. 443-456.

McQuaid, C. F. and Britton, N. F., 2013. Trophic structure, stability, and parasite persistence threshold in food webs. Bulletin of Mathematical Biology, 75 (11), pp. 2196-207.

Vanbergen, A. J., Baude, M., Biesmeijer, J. C., Britton, N. F., Brown, M. J. F., Bryden, J., Budge, G. E., Bull, J. C., Carvell, C., Challinor, A. J., Connolly, C. N., Evans, D. J., Feil, E. J., Garratt, M. P., Greco, M. K., Heard, M. S., Jansen, V. A. A., Keeling, M. J., Kunin, W. E., Marris, G. C., Memmott, J., Murray, J. T., Nicolson, S. W., Osborne, J. L., Paxton, R. J., Pirk, C. W. W., Polce, C., Potts, S. G., Priest, N. K., Raine, N. E., Roberts, S., Ryabov, E. V., Shafir, S., Shirley, M. D. F., Simpson, S. J., Stevenson, P. C., Stone, G. N., Termansen, M. and Wright, G. A., 2013. Threats to an ecosystem service:Pressures on pollinators. Frontiers in Ecology and the Environment, 11 (5), pp. 251-259.

Hughes, H. and Britton, N. F., 2013. Modelling the use of Wolbachia to control dengue fever transmission. Bulletin of Mathematical Biology, 75 (5), pp. 796-818.

McQuaid, C.F. and Britton, N.F., 2013. Host-parasite nestedness:A result of co-evolving trait-values. Ecological Complexity, 13, pp. 53-59.

Britton, N.F., 2013. Destruction and diversity:Effects of habitat loss on ecological communities. In: Lewis, M. A., Maini, P. K. and Petrovskii, S. V., eds. Dispersal, Individual Movement and Spatial Ecology. Berlin: Springer, pp. 307-330.

Corso, G. and Britton, N. F., 2012. Nestedness and τ-temperature in ecological networks. Ecological Complexity, 11, pp. 137-143.

Chamchod, F. and Britton, N. F., 2012. On the dynamics of a two-strain influenza model with Isolation. Mathematical Modelling of Natural Phenomena, 7 (3), pp. 49-61.

Britton, N. F., 2012. Partial Differential Equations. In: Hastings, A. and Gross, L. J., eds. Encyclopedia of Theoretical Ecology. Berkeley, USA: University of California Press, pp. 534-538.

Chamchod, F. and Britton, N. F., 2011. Analysis of a vector-bias model on malaria transmission. Bulletin of Mathematical Biology, 73 (3), pp. 639-657.

Sendova-Franks, A. B., Hayward, R., Wulf, B., Klimek, T., James, R., Planque, R., Britton, N. F. and Franks, N. R., 2010. Emergency networking: Famine relief in ant colonies. Animal Behaviour, 79 (2), pp. 473-485.

Carrillo, C., Cherednichenko, K., Britton, N. F. and Mogie, M., 2009. Dynamic coexistence of sexual and asexual invasion fronts in a system of integro-difference equations. Bulletin of Mathematical Biology, 71 (7), pp. 1612-1625.

Britton, N. F., 2009. Evolution in a host-parasite system. In: Mondaini, R. P., ed. Biomat 2008: International Symposium on Mathematical and Computational Biology. World Scientific, pp. 157-169.

This list was generated on Sun Aug 20 03:12:32 2017 IST.

View more publications »